MAUDE Adverse Event Report: SYNTHES HAGENDORF AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

SYNTHES HAGENDORF AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Catalog Number 03.010.052
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age or date of birth and weight are not available for reporting.Device is an instrument and is not implanted/explanted.Patient code (b)(4) used to capture change to surgical plan due to device issue.Service history was conducted.No service history review can be performed as part number 03.010.052 with lot number 7638742 is a lot/batch controlled item.The manufacture date of this item is 8-dec-2011.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Dhr review was conducted.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4) manufacturing date: 06.Dec.2011 service evaluation was completed.The customer reported the device was bent.The repair technician reported the a/p hole was bent.Bent is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one of the holes in the aiming arm for titanium cannulated tibial nails-ex was blocked or bent and did not allow the aiming barrel to pass through during a tibial nail insertion on (b)(6) 2017.There was a 5 to 10 minute delay to decide how to proceed.The surgery was completed using the guide; however, one less screw was used in the procedure.The surgery was successfully completed with patient outcome as stable.Concomitant part: nail (part number unknown, lot number unknown, quantity 1).This report is for one (1) aiming arm for titanium cannulated tibial nails-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed.Device 03.010.052, lot 7638742 was received.A device history review (dhr), device inspection, dimensional test and drawing review were performed as part of this investigation.This complaint is confirmed.The 03.010.052.Lot 7638742 aiming arm for titanium tibia nails is used as an alignment guide for the locking screws to the tibial nail per technique guide aiming arm for titanium cannulated tibia nails.Upon visual inspection, the device was in fairly good condition besides a few nicks in surface.The a/p hole shows deformation, which may have contributed to the complaint condition.Relevant drawings were reviewed and compared to the complainant part.The complaint description lists the "titanium cannulated tibial nails-ex was blocked or bent and did not allow the aiming barrel to pass through during¿.A dimensional inspection was performed using gage pins.The relevant print specifies the alignment hole as dia 3.5+/-0.2 mm.Diameter 3.46 pin would pass the entire length of the hole while a diameter 3.48mm pin would not.The alignment holes are the diameter 12mm, the drawing specifies a dimension of diameter 12+0.036/-0.0.A diameter 12.0 pin would enter with some resistance through all of the holes except the a/p hole which would accept a maximum gage pin of 11.88mm.No definite root cause can be determined due to the complaint condition being unconfirmed and the dimensional inspection was acceptable.During the investigation, no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6784200
Report Number3003875359-2017-10394
Device Sequence Number19209543
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241(10)7638742
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number7638742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;